MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI SNAP-ON TRANSCONNECTOR 47MM-62MM FOR 5.5MM/6.0MM RODS; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI SNAP-ON TRANSCONNECTOR 47MM-62MM FOR 5.5MM/6.0MM RODS; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 04.633.347
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This patient¿s information is unknown.Date of postoperative transconnector breakage is unknown.Additional device product codes: mnh, mni, kwq, kwp.(b)(4).The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a revision surgery of the spine.The revision was indicated due to a breakage of the implanted cobalt-chromium (cocr) rods and non-union at l4-l5.The patient underwent a t10- ilium posterior lateral fusion surgery on (b)(6) 2016 to correct a scoliosis and an expedium spine system with viper cortical fix screws, cascadia thoracolumbar (tl) interbodies from l2-s1, and at l4-l5, a matrix snap-on transconnector were implanted.Vivigen was used to aid in the fusion.The patient returned to the surgeon on (b)(6) 2018 complaining of pain.The surgeon obtained computed tomography (ct) and x-ray images to evaluate the patient.He confirmed that the patient had failed to fuse at l4-l5 and broke the cocr alloy rods on both the left and the right of the levels l4-l5.During the revision, the surgeon removed the cocr rods (2) as well as the snap-on transconnector, which was discovered to be broken as well.He replaced the screws at l4, l5, s1 on the right as well as s1/iliac screw on the left.He increased the diameter of those screws to gain sufficient screw purchase.The surgeon removed the screws at t10 and left them out.He, then, replaced the rods with titanium expedium rods and new expedium inner set screws.The screws were removed intact.The revision surgery was completed successfully as planned.It was unknown if there was a surgical delay.The patient outcome was good/stable.Concomitant devices reported: vivigen (part#- unknown, lot#, quantity-unknown), k2m cascadia thoracolumbar (tl) interbodies (part#- unknown, lot#, quantity-unknown), viper cortical fix screws(part#- unknown, lot#, quantity-unknown), viper cobalt-chromium rods (part#- 1967-89-300, lot#-gm45387, quantity-2).This report is for one (1) ti snap-on transconnector 47mm-62mm for 5.5mm/6.0mm rods.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part# 04.633.347; lot# h165045; mfg location: elmira synthes usa; mfg date: 09 aug 2016; expiration date: n/a; nonconformances noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of ti sanp-on transconnector 47mm-62mm for 5.5mm/6.0mm rods product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The implant was received with the reported condition of ¿broken (2+ pieces) postoperatively : rm¿.The following investigation flow was performed: broken.It was visually observed (with the lot number facing towards the user) that the right articulating head has broken off from the rest of the implant.Attached to the articulating head where a portion of the c-chanel, lower clamp, actuation screw, compression cap and spring washer.The complaint condition is confirmed and the received condition agrees with the complaint description.The cause of the issue could not be definitively traced to use error, misuse/abuse, non-compliance, postoperative trauma.Dimensional check: drawing was reviewed.Overall length of head specification: 13.7 +/- 0.1 mm measured (caliper: ca215p): 13.7 mm (conforming).A device history review, was performed for the returned implant¿s lot number and no manufacturer review records (mrrs), nonconformance records (ncrs) or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.A review of the current design drawing and the drawing revision at the time of manufacture was performed and no issues were identified.Based on the available information it is not possible to determine a definitive root cause for the complaint condition as the circumstances surrounding the complaint are unknown.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI SNAP-ON TRANSCONNECTOR 47MM-62MM FOR 5.5MM/6.0MM RODS
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7683733
Report Number2939274-2018-52858
Device Sequence Number848068
Product Code NKB
UDI-Device Identifier10705034746678
UDI-Public(01)10705034746678
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K100952
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.633.347
Device Catalogue Number04.633.347
Device Lot NumberH165045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date08/10/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR